|Aleve®[OTC]; Anaprox®; EC Naprosyn®; Naprelan®; Naprosyn®|
|Foreign Brand Names|
|Apo-Naproxen® (Canada); Atiflan (Mexico); Atiquim® (Mexico); Dafloxen® (Mexico); Faraxen (Mexico); Flanax (Mexico); Flexen (Mexico); Flogen (Mexico); Fuxen (Mexico); Naprodil (Mexico); Naxen® (Canada); Naxen® (Mexico); Naxil (Mexico); Novo-Naprox (Canada); Nu-Naprox (Canada); Pactens (Mexico); Pronaxil (Mexico); Supradol® (Mexico); Velsay®
Nonsteroidal Anti-Inflammatory Agent (NSAID)|
|Reasons not to take this medicine|
- If you have an allergy to aspirin, another nonsteroidal
anti-inflammatory drug (NSAID), naproxen, or any other part of the medicine. A
few examples of NSAIDs are ibuprofen, diclofenac, nabumetone, and
|What is this medicine used for?|
- This medicine is used for the treatment of mild to moderate pain,
inflammation, and fever; rheumatoid arthritis, osteoarthritis, and juvenile
forms of arthritis; acute gout; dysmenorrhea; migraine headache; premenstrual
syndrome; and ankylosing
|How does it work?|
- Naproxen reduces inflammation and pain. It blocks production and
release of chemicals that cause pain and inflammation. Naproxen controls fever.
It adjusts your body's thermostat.
|How is it best taken?|
- Take with or without food. Take with food if this medicine causes an
- Swallow sustained-release tablet whole. Do not chew, break, or crush.
- A liquid (suspension) is available if you cannot swallow pills. Those
who have feeding tubes can also use the liquid. Flush the feeding tube before
and after medicine is given. Shake well
|What do I do if I miss a dose?|
- Take a missed dose as soon as possible.
- If it is almost time for the next dose, skip the missed one. Return to
your regular schedule.
- Many times this medicine is taken on an as needed
|What are the precautions when taking this
- Avoid alcohol (includes wine, beer, and liquor). Can cause increases
in stomach irritation.
- If you have had a stomach ulcer or bleeding, tell healthcare provider.
- Use caution if you have kidney disease. Talk with healthcare provider.
- Use caution if you have a weakened heart. May cause increased
shortness of breath or weight gain. Talk with healthcare provider.
- Use caution if you have high blood pressure. Your blood pressure may
increase. Talk with healthcare provider.
- Avoid aspirin, aspirin-containing products, other pain medicines,
other blood thinners (warfarin, ticlopidine, clopidogrel), garlic, ginseng,
ginkgo, and vitamin E while taking this medicine. Talk with healthcare provider.
- You will have a tendency to bleed more easily. Tell dentists,
surgeons, and other healthcare providers about this medicine. You may be
instructed to stop this medication for a while before any procedure. Ask for
specific instructions about the time for stopping and restarting.
- Tell healthcare provider if you are allergic to any medicine,
especially aspirin. Make sure to tell about the allergy and how it affected you.
This includes telling about rash; hives; itching; shortness of breath; wheezing;
cough; swelling of face, lips, tongue, throat; or any other symptoms involved.
- Tell healthcare provider if you are pregnant or plan on getting
- Tell healthcare provider if you are
|What are the common side effects of this
- Feeling sleepy or unable to think clearly. Avoid driving, doing other
tasks or activities that require you to be alert until you see how this medicine
- Belly pain, heartburn, cramps, gas.
- Constipation. More liquids, regular exercise, or a fiber-containing
diet may help. Talk to healthcare provider about a stool softener or laxative.
- Nausea or vomiting. Small frequent meals, frequent mouth care, sucking
hard candy, or chewing gum may help.
- Stomach bleeding or ulceration. Watch stools for dark, tarry black
color. Talk with healthcare
|What should I monitor?|
- Relief of symptoms. Are they better, worse, or about the
|Reasons to call healthcare provider
- Signs of a life-threatening reaction. These include wheezing;
tightness in the chest; fever; itching; bad cough; blue skin color; fits;
swelling of face, lips, tongue, or throat.
- Severe nausea, vomiting, and/or diarrhea.
- Blood in the stool and toilet bowl, vomiting blood, or coughing up
- Unusual bruising or bleeding.
- Any rash.
- No improvement in condition or feeling
|How should I store this medicine?|
- Store in a tight, light-resistant container at room
- Do not share your medicine with others and do not take anyone else's
- Keep all medicine out of the reach of children and pets.
- Keep a list of all your medicines (prescription, herbal/supplements,
vitamins, over-the-counter) with you. Give this list to healthcare provider
(doctor, nurse, pharmacist, physician assistant).
- Talk with healthcare provider before starting any new medicine,
including over-the-counter or natural products (herbs,
Copyright © 1978-2001 Lexi-Comp Inc. All Rights Reserved